Had a tetnus shot 2 months ago and about 2 weeks following had a problem with bats in the house resulting in rabies shots. The first regime/dose was distributed between both sides of the buttocks, left arm and right thigh but the other intervalled shots were all administered in my left arm. Between the 2nd and 3rd shots I started developing pain in my outer left forearm between the wrist and elbow (the muscles or tendons - not the joints or bones). The pain felt like the muscle was being pulled and was constant. My upper back between the spine and left shoulder blade was also aching. The doctor prescribed Naproxen when I attended for the 3rd rabies shot, I had been dealing with the pain using Robaxacet and Motrim and she thought maybe the anti-inflamatory might help. The Naproxen didn't help and I bought more Robaxacet and pain patches. A friend at work, in putting some deep heat rub on my back when the pills were not helping enough noticed a swollen lump (baseball size) on the other side of the pain/tender point on my back (between my spine and the right shoulder blade). My neck is stiff and the range of motion is limited. Turning my head side to side, or up and down causes pain and is limited, especially when the arm aches. Raising my hand above my head is also painful and problematic.
Re-attending at the doctor for the last rabies shot, I mentioned the lump and that the pain was moving and getting worse (outer arm pulling pain from wrist to elbow, pain continuing on inner upper arm from elbow to shoulder, and now around the shoulder and into the chest/breast). She thought the lump could be fatty deposits (I think I have 1% fat or less in my whole body, being 117lbs and 5'4" at age 49) Massage and physio were suggested coupled with Voltaren 3x during the day and cyclobenzaprine at bedtime for the pain. The Voltaren takes an hour or more to give relief and wears off close to an hour prior to the interval to take the next pill. My doctor told me to take tylenol between the Voltaren to manage the pain. With the drugs I can function normally, I don't get it. Without the pills the pain is dehabilitating bringing me to tears. No blood work was done. I attended 2 massages and 4 physio sessions and have stopped they don't do anything. The physiotherapist told me she did not think it was my back but rather my neck. After six weeks of pain and pills the doctor finally ordered an ultrasound and xray of my upper back. I do not believe it is injury related and she told me that the physiotherapist does not feel that is helping. All pain is a pulling sensation, like my muscles are being pulled by a winch to the point I think they are going to snap. I feel everything is directly related to the rabies vaccine.
Has anyone who has had to undergo rabies shots (RabAvert and rabies Immune Globulin) had similar problems? My fear is that the pain route is moving to the heart muscles. The x-rays and ultrasound are still a week away. If anyone has gone through this and can tell me when it goes away, or add anything helpful, it would be appreciated. I don't know what to think anymore.
I recently got vaccine and having same problems my arm is burning and hurting where shot was given and betwenn back and shoulder I didn't have the prob before the shots so ur not alone im hoping to wear it off if not got to go back to doc for more bs
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.